Printer Friendly

On [[absolute value of A].sub.k] summability factors of infinite series/ Lopmatute ridade [[absolute value of A].sub.k]-summeeruvusteguritest.

Let A be a lower triangular matrix, {[s.sub.n]} any sequence. Then

[A.sub.n] := [n.summation over (v=0)] [a.sub.nv] [s.sub.v]:

A series [SIGMA][a.sub.n], with partial sums [s.sub.n], is said to be summable [[absolute value of A].sub.k],k [greater than or equal to] 1 if

[MATHEMATICAL EXPRESSION NOT REPRODUCIBLE IN ASCII.]

We may associate with A two lower triangular matrices [bar.N] and [??] as follows:

[MATHEMATICAL EXPRESSION NOT REPRODUCIBLE IN ASCII.]

and

[[??].sub.nv] = [[bar.a].sub.nv] - [[bar.a].sub.n-1,v], n = 1,2,3,...

In our previous work on absolute summability [1,2] we have assumed that the triangular matrix A had row sums one. This condition rules out the consideration of factorable matrices that are not weighted mean matrices. A lower triangular matrix A is said to be factorable if the nonzero terms [a.sub.nk] can be written as [a.sub.n][b.sub.k] for 0 [less than or equal to] k [less than or equal to] n. If A is a factorable matrix with row sums one, then it is a weighted mean matrix.

We shall first establish a general theorem for triangular matrices, which also applies to factorable matrices which need not be weighted mean matrices, and then we shall specialize this result to triangular matrices with row sums one.

A series [SIGMA][a.sub.n] with partial sums [s.sub.n] is said to be bounded [[absolute value of A].sub.k],k [greater than or equal to] 1, if [[SIGMA].sup.m.sub.v=1][a.sub.mv][[absolute value of [s.sub.v]].sup.k] = O (1) m [right arrow] [infinity].

Theorem 1. Let A be a lower triangular matrix satisfying

(i) [MATHEMATICAL EXPRESSION NOT REPRODUCIBLE IN ASCII.]

(ii) [MATHEMATICAL EXPRESSION NOT REPRODUCIBLE IN ASCII.]

(iii) n[absolute value of [a.sub.nn]] = O(1),

(iv) [MATHEMATICAL EXPRESSION NOT REPRODUCIBLE IN ASCII.]

(v) [MATHEMATICAL EXPRESSION NOT REPRODUCIBLE IN ASCII.]

If [SIGMA][a.sub.n] is bounded [[absolute value of A].sub.k] and {[[lambda].sub.n]} is a bounded nonzero sequence satisfying

(vii) [MATHEMATICAL EXPRESSION NOT REPRODUCIBLE IN ASCII.]

(viii) [MATHEMATICAL EXPRESSION NOT REPRODUCIBLE IN ASCII.]

then the series [SIGMA][a.sub.n] ln is summable [[absolute value of A].sub.k],k > 1.

Proof. Let ([y.sub.n]) be the nth term of the A-transform of [[SIGMA].sup.n.sub.i=0] [[lambda].sub.i][a.sub.i]. Then

[MATHEMATICAL EXPRESSION NOT REPRODUCIBLE IN ASCII.]

[y.sub.n] =

and, for n > 0,

[MATHEMATICAL EXPRESSION NOT REPRODUCIBLE IN ASCII.]

Using Abel's transformation, we have, for n > 1,

[MATHEMATICAL EXPRESSION NOT REPRODUCIBLE IN ASCII.]

Since Y1 is bounded, in order to prove our theorem, it is sufficient, by Minkowski's inequality, to show that

[MATHEMATICAL EXPRESSION NOT REPRODUCIBLE IN ASCII.]

Using Holder's inequality and (i), (iii), and (ii),

[MATHEMATICAL EXPRESSION NOT REPRODUCIBLE IN ASCII.]

Using the boundedness of [SIGMA][a.sub.n] and {[[lambda].sub.n]}, (iv), (viii), and (vii),

[MATHEMATICAL EXPRESSION NOT REPRODUCIBLE IN ASCII.]

Using (viii), Holder's inequality, (v), (iii), and (vi),

[MATHEMATICAL EXPRESSION NOT REPRODUCIBLE IN ASCII.]

as in the proof of [I.sub.1].

Finally, using (iii),

[MATHEMATICAL EXPRESSION NOT REPRODUCIBLE IN ASCII.]

as in the proof of [I.sub.1]. [there does not exist]

Theorem 2. Let A be a lower triangular matrix with nonnegative entries satisfying

(ix) [[bar.a].sub.n0] = 1,n = 0,1,2,...,

(x) [a.sub.n]-[1.sub.v] [greater than or equal to] [a.sub.nv] for n [greater than or equal to] v + 1,

and conditions (iii)-(v) of Theorem 1.

If [SIGMA][a.sub.n] is bounded [[absolute value of A].sub.k] and {[[lambda].sub.n]} is a bounded nonzero sequence satisfying conditions (vii) and (viii) of

Theorem 1; then the series [SIGMA][a.sub.n] ln is summable [[absolute value of A].sub.k],k > 1.

Proof. Upon examining the conditions of Theorem 1 it is clear that one needs to show that conditions (ix) and (x) imply that [[??].sub.n,v+1] [greater than or equal to] 0 and that conditions (i), (ii), and (vi) of Theorem 1 hold.

Using the definitions of [[??].sub.nv] and [[bar.a].sub.nv], and (ix) and (x),

[MATHEMATICAL EXPRESSION NOT REPRODUCIBLE IN ASCII.]

Therefore

[MATHEMATICAL EXPRESSION NOT REPRODUCIBLE IN ASCII.]

and condition (i) of Theorem 1 is true.

Also,

[MATHEMATICAL EXPRESSION NOT REPRODUCIBLE IN ASCII.]

and condition (ii) of Theorem 1 is true.

Finally,

[MATHEMATICAL EXPRESSION NOT REPRODUCIBLE IN ASCII.]

and condition (vi) of Theorem 1 is satisfied. [there does not exist]

If one is dealing with absolute summability of order 1, then conditions (iii) and (iv) of Theorem 1 are not needed.

Theorem 3. Let A be a lower triangular matrix satisfying conditions (ii), (iv), and (vi) of Theorem 1. If [SIGMA][a.sub.n] is bounded [absolute value of A] and {[[lambda].sub.n]} is a bounded nonzero sequence satisfying conditions (vii) and (viii) of Theorem 1 (with k = 1); then the series [SIGMA][a.sub.n] [[lambda].sub.n] is summable [absolute value of A].

Proof. This can be proved by using the techniques similar to that of Theorem 1. So we omit it.

Theorem 4. Let A be a lower triangular matrix with nonnegative entries satisfying conditions (ix) and (x) of Theorem 2 and condition (iv) of Theorem 1. If [SIGMA][a.sub.n] is bounded [absolute value of A] and {[[lambda].sub.n]} is a bounded nonzero sequence satisfying conditions (vii) and (viii) of Theorem 1; then the the series [SIGMA][a.sub.n] [[lambda].sub.n] is summable [absolute value of A].

Proof. As in the proof of Theorem 2, conditions (ix) and (x) of Theorem 2 imply conditions (i) and (ii) of

Theorem 1. [there does not exist]

A weighted mean matrix is a lower triangular matrix with entries [a.sub.nk] = [p.sub.k]/[P.sub.n]; where {[p.sub.k]} is a nonnegative sequence with [p.sub.0] > 0 and [P.sub.n] := [[SIGMA].sup.n.sub.k=0] [p.sub.k]. A weighted mean matrix is denoted by ([bar.N]; [p.sub.n]):

Corollary 1. Let {[p.sub.n]} be a positive sequence such that [P.sub.n] := [[SIGMA].sup.n.sub.k=0] [p.sub.k] [right arrow] [infinity], and satisfies

(xi) [np.sub.n] = O([P.sub.n]).

If [MATHEMATICAL EXPRESSION NOT REPRODUCIBLE IN ASCII.] is bounded [absolute value of [bar.N],[p.sub.n]].sub.k] and {[[lambda].sub.n]} is a bounded nonzero sequence satisfying

(xii) [MATHEMATICAL EXPRESSION NOT REPRODUCIBLE IN ASCII.]; and

(xiii) [MATHEMATICAL EXPRESSION NOT REPRODUCIBLE IN ASCII.]

then the series [SIGMA][a.sub.n] [[lambda].sub.n] is summable [absolute value of [bar.N],[p.sub.n]].sub.k],k [greater than or equal to] 1.

Proof. Conditions (i), (iv), and (v) of Theorem 1 are automatically satisfied for any weighted mean method. Conditions (iii), (vii), and (viii) of Theorem 1 become, respectively, conditions (xi), (xii), and (xiii) of Corollary 1. [there does not exist]

Corollary 2. If [SIGMA][a.sub.n] is bounded [absolute value of [bar.N],p] and {[[lambda].sub.n]} is a bounded nonzero sequence satisfying

(a) [m.summation over (n=1)] [p.sub.n]/[P.sub.n] [absolute value of [[lambda].sub.n]] = O(1); and

(b) [P.sub.n]/[p.sub.n] [absolute value of [DELTA][[lambda].sub.n] = O([absolute value of [[lambda].sub.n]]);

then [SIGMA][a.sub.n] [[lambda].sub.n] is summable [absolute value of [bar.N],p].

Proof. A weighted mean matrix automatically satisfies conditions (i)-(iii) of Theorem 1. Conditions (vii) and (viii) of Theorem 1 reduce to conditions (a) and (b) of Corollary 2, respectively.

Corollary 2 is a result of [3]. [there does not exist]

doi: 10.3176/proc.2010.3.02

ACKNOWLEDGEMENTS

The second author acknowledges support from the Scientific and Technical Research Council of Turkey. The authors thank the referees for their comments and suggestions.

Received 18 February 2009, revised 1 September 2009, accepted 8 September 2009

REFERENCES

[1.] Rhoades, B. E. Inclusion theorems for absolute matrix summability methods. J. Math. Anal. Appl., 1999, 238, 82-90.

[2.] Rhoades, B. E. and Savas, E. Some necessary conditions for absolute matrix summability factors. Indian J. Pure Appl. Math., 2002, 33(7), 1003-1009.

[3.] Singh, N. On [absolute value of [bar.N], [p.sub.n]] summability factors of infinite series. Indian J. Math., 1968, 10, 19-24.

B. E. Rhoades (a) and Ekrem Savas (b)*

(a) Department of Mathematics, Indiana University, Bloomington, IN 47405-7106, U.S.A.; rhoades@indiana.edu

(b) Department of Mathematics, Istanbul Commerce University, Uskudar, Istanbul, Turkey

* Corresponding author, ekremsavas@yahoo.com
COPYRIGHT 2010 Estonian Academy Publishers
No portion of this article can be reproduced without the express written permission from the copyright holder.
Copyright 2010 Gale, Cengage Learning. All rights reserved.

Article Details
Printer friendly Cite/link Email Feedback
Title Annotation:MATHEMATICS
Author:Rhoades, B.E.; Savas, Ekrem
Publication:Proceedings of the Estonian Academy of Sciences
Article Type:Report
Geographic Code:1USA
Date:Sep 1, 2010
Words:1449
Previous Article:Theorem on the differentiation of a composite function with a vector argument/Teoreem vektorargumendiga liitfunktsiooni diferentseerimisest.
Next Article:On generalized pseudo Ricci symmetric manifolds admitting semi-symmetric metric connection/ Poolsummeetrilist meetrilist seost jargivatest uldistatud...
Topics:

Terms of use | Privacy policy | Copyright © 2022 Farlex, Inc. | Feedback | For webmasters |